Jump to content
CrazyBoards.org

candela

Member
  • Content Count

    5
  • Joined

  • Last visited

About candela

  • Rank
    Member

Profile Information

  • Gender
    Not Telling
  • Location
    over the rainbow
  • Interests
    tennis (thinking I am going to play and not actually doing it), research, writing, reading, flowers, and neuropsychology
  1. I've always titrated down when going off meds but because I became toxic on lithium, my doctor had me stop it all at once. It's only been a couple of days. I feel so out of it and other key symptoms linger. I know others have been through this. How long will I feel the side effects of the toxicity? Lithium has a pretty long half life doesn't it? How long before the side effects of detoxing from the lithium hit, and what are they like? I've done some research, but it's not the same as hearing it from somebody who has experienced it. I find it helps to know ahead of time what to expect, so I can remind myself it's just my body readjusting to something, that whatever I am feeling is not real. Anyone care to shed a little light to a clumsy chemical mess who'd be most grateful for your personal wisdom and experience?
  2. I took for less than 2 weeks while in a treatment center over 5 years ago and my doctor that I had for 4.5 years actually helped develop it. I got an acne like rash on my right lower cheek, with small, zit like bumps, and I was just getting out into the sun for the first time in years. Also for a couple years afterward I had acne issues on my lower cheeks/ jaws which I attribute to a major climate change, but we obviously didn't know that at the time. I had just moved to go to the this treatment center and had no idea I would be staying. The doctor who prescribed the lamictal was affiliated with the treatment center but was offsite, so he never actually saw the rash. The nurse practioner, looked at the rash and decided to take to take me off the lamictal. So for the last 5 years, I haven't been able to take it because I had a rash, but was it "the rash?" So I convinced my doctor to let me try it but I have promised to be hypervigilant about any rashes. Am I nuts for doing this? I've been on everything else...
  3. I've been on lithium for 8 months now and added perphenazine 6 months ago. I have been on and off perphenazine for the last year. I did notice a change a few months after I went on the lithium, started to feel more tired, had trouble getting up in the morning, upset stomach, inability to recall names and words, forgetful, lost track of time and plans, became more isolated. The meds worked great on my symptoms for the first 4 or 5 months, then we had to increase the lithium, and that worked for a while, but daily life chores became more problematic. It became harder just to get out of bed or leave the house everyday. I also noticed that I was drinking an excessive amount of water in the beginning, and not drinking as much later on. Being dehrydrated can contribute to lithium toxicity. I discussed these symptoms with my doctor and we decided to ween me off to the lithium. Well, wouldn't you know, I had a reaction the new med I went on, so I had to go back on the lithium. But she prescribed something that is helping with the memory issues, of course this causes an upset stomach too, so I can't gauge any progress in that area. I'm not feeling motivated but I hear this typical with lithium, that it can make you a zombie. Personally, I think all my meds slow me down mentally, and I dislike it intensely, but my mind moves too fast and that's part of the problem. I don't know if this makes any sense to you. Why not go have some neuropsychological tests done- everything form IQ, rorshach( ink blots), to cognitive skill test, things designed to test not only your frontal lobe functioning but other areas of your brain. Maybe have a physical exam at a doctor's office too and see if there is a method to your madness. I'm off the perphenazine now too and unhappy with the AAP I just started, but I've already been on everything, so what does one do but keep trying.
  4. I like your fried chicken dinner photo...makes a noneater hungry! Alas, I have tried a few of the typicals, including Haldol several times. The first time I was on Haldol for several months it wasn't so bad. No weight gain, no drowsiness, but a little spacey at times.It muted the voices, well turned the volume down low and dealt with the paranoia issues. I got really depressed on it, but I'm not sure if it was a symptom of the Haldol, although I've read it can cause depression. I think I was on a low dose of Cmybalta at the time. And I had to take Artane, which I think can make you depressed too, but I might be wrong about that. It made me very restless, but the depression was horrid. My doctor took me off immediately when I got depressed and put me on lexapro and seroquel, which worked wonders and people even commented on how much more alert I seemed. within two months my symptoms (paranoia, voices) were gone but they came back and seroquel has helped some since but it's really sedating. I developed a reaction to artane and over the years, probably due to other meds I was taking. I had vision problems, like seeing shadowy, tracing, shapes, ghost like images which I knew were not ghosts but eye problems. So when I decided to give Haldol another go last year, i tried cogentin. I was driving around town, stopped at a coffee shop to meet someone and we ere reading something and my eyes couldn't focus. The entire page was a blur. Naturally I figured it was the cogentin, but called the pharmacy and they said it could be the Haldol. My doctor took me off both. My Haldol days are over. I also tried Trilafon, which I love and is in the same category as thorazine. I've been on it for almost a year, on a tiny dose because it makes me restless and it makes me gain weight, plus it interacts with everything I take practically, as does thorazine I've discovered. I love it because it used to make me wake up really early in the a.m. around 5 and it helps with the positive symptoms, dulls them, makes you feel good. My old doc was a big fan. I've been on it 4 or 5 times. I was looking for other meds in that category, but they all conteract with my other meds or have scary side effects. Have any other suggestions? I can't take Clozapine because I don't have health insurance and can't get my blood work done every week. I'm thinking about a shot, but need to do more research. what's worked for you?
  5. Just went back on my " favorite" aap Seroquel after being on a typical for a year. I forgot how tired Seroquel makes me. Slept half the day and not even at my whole dose yet. Already have problems oversleeping with other meds. Shrink mentioned thorazine as option since I've been on everything else. I'm scared of it but wonder if it's as bad as everyone says. Can't you just take it at night or something? Does it really make you drool? How is it on weight gain?
×
×
  • Create New...